Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

November 20, 2016Monroe County, Ontario County, Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Nov 20, 2016, 11:07 PM EST for Monroe County, Ontario County, Orleans County, New York. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2016, 11:07 PM EST (04:07 UTC)
Expired
Nov 21, 2016, 1:00 AM EST
In force
113 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Ontario County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 97 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS81 KBUF 210407
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1107 PM EST SUN NOV 20 2016

NYZ001>004-011-013-014-210600-
ONTARIO-ORLEANS-LIVINGSTON-NIAGARA-WAYNE-MONROE-GENESEE-
1107 PM EST SUN NOV 20 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT ONTARIO...NORTHEASTERN
NIAGARA...NORTHEASTERN LIVINGSTON...NORTHEASTERN GENESEE...
SOUTHWESTERN WAYNE...MONROE AND ORLEANS COUNTIES...

AT 1106 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 1 TO 2 INCHES PER HOUR IS REMAINING NEARLY STATIONARY
ACROSS THE AREA.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS BAND OF LAKE EFFECT
SNOW. VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A
MILE IN THIS BAND OF LAKE EFFECT SNOW.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...CANANDAIGUA...BROCKPORT...
GENESEO...EAST ROCHESTER...ALBION AND HILTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 43.

LAT...LON 4258 7758 4341 7857 4338 7774 4328 7754
      4332 7736 4276 7699 4276 7731 4267 7737
      4258 7737
$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 20, 10:52 PM EST, 15 minutes earlier.

Area forecast discussion, Nov 20, 10:52 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1052 PM EST Sun Nov 20 2016

.SYNOPSIS...
A deep area of low pressure will drift slowly east across Quebec and
New England through Monday. Abundant moisture and much colder air
surging into the region behind this low will bring areas of moderate
to heavy lake effect snow southeast of the lakes. Very gusty winds
will produce significant blowing and drifting snow as well. The snow
will slowly taper off from west to east Monday night. High pressure
then brings a brief return to dry weather for Wednesday before
milder air and rain showers arrive for Thanksgiving Day with the
next area of low pressure moving into the Great Lakes.

&&

.NEAR TERM /THROUGH MONDAY/...
Late evening update to add Niagara County to a Lake Effect Snow
Advisory due to radar showing the dominant band of snow off Lake
Ontario from Barker to Middleport east and southeast into Orleans
and Genesee counties. Have only issued through 12z with latest 00z
mesoscale guidance and latest radar trends showing the band shifting
slowly east and out of the county by 12z Monday. Total of 4-7 in the
northeast section of the county overnight.

SYNOPTIC PATTERN...

An area of deep low pressure has shifted into southeastern Quebec
this late evening, where it will become vertically stacked with the
mid level low and stall through Monday. Abundant wrap around
moisture and lobes of vorticity will rotate around the strong low
and provide periods of subtle large scale ascent to augment the
upslope and lake effect processes. Even outside of lake effect and
upslope areas, the wrap around moisture and weak ascent from the low
will produce occasional light snow showers with minor accumulations.

OFF LAKE ERIE...

Multiple bands of lake effect snow from Lake Erie, with an upstream
connection to Lake Huron, will continue through the overnight. The
most dynamic upstream connection to Lake Huron is over NW PA, and
will likely remain there through the event. At 10pm the most
persistent band is showing up from Silver Creek southeast to
Ellicottville. The deeper moisture will pull away from the western
Southern Tier and Lake Erie late overnight. This will lower lake
induced equilibrium levels an allow snowfall rates to taper off,
with occasional lighter snow showers overnight into Monday.

Expect another spotty 1-3 inches from late tonight through Monday as
snowfall rates and coverage diminish. The Lake Erie shore from
Ripley to Hamburg will continue to see very limited or no
accumulation without the benefit of upslope flow, and with the lake
keeping boundary layer temperatures a few degrees warmer.

The additional amounts will bring storm totals into the 10-14 inch
range across the higher terrain of the Chautauqua Ridge, with 4-6
inches farther inland across portions of Wyoming and western
Allegany counties.

OFF LAKE ONTARIO...

A hybrid synoptic and lake enhanced event continues, with a portion
of the snow being from synoptic scale forcing, and a portion coming
from lake effect and upslope processes. Snow east of Oswego
continues to be mainly synoptic, but this will transition to more of
a blend of lake enhancement overnight. Multiple band of Lake Effect
snow will continue along the entire south shore of Lake Ontario
through overnight and Monday with one or two dominant bands
separated by multiple weaker/narrow bands of snow. The upstream
connection to Georgian Bay remains directed to a dominant band from
Batavia to Rochester with another band merging with it toward
Irondequoit Bay. This area will continue to bring significant
accumulation snows overnight with hourly rates to two inches and
visibilities in gusty winds down to a quarter mile or less. Have
bumped up overnight totals to account for the current situation and
expected persistence/slow shift eastward into Monday per latest 4km
NAM. Additional 3-6 inches overnight should push totals over a foot
where the band persists the longest.

Across Northern Erie County we have seen snow become very light with
little to no accumulation. BUFKIT soundings show a very deep
saturated dendritic crystal growth layer overnight through Monday
morning south and southeast of Lake Ontario, with some suggestion of
a seeder/feeder mechanism as synoptically produced ice crystals in
the mid levels fall into lake effect clouds below.

Most of this event is yet to come for areas southeast of Lake
Ontario. Expect accumulations of 4-8 inches overnight from the east
side of Rochester into the counties southeast of Lake Ontario, with
another 2-4 inches on Monday and some additional minor accumulations
Monday night. The warm lake waters will likely keep snowfall
accumulations lower along the immediate lakeshore. Expect storm
totals through Monday night to reach the 8-12 inch range from the
east side of Rochester to western Oswego county, with some locally
higher amounts possible.

East of Lake Ontario, expect additional amounts of 4-8 inches
overnight and another 4-7 inches Monday, with some additional minor
accumulation Monday night as well. The highest amounts will continue
to be elevation dependent with slightly cooler temperatures across
the higher terrain, and lift aided by upslope flow. Expect storm
totals through Monday night to reach 2 feet across the northern Tug
Hill, with 8-12 inches more common across lower elevations.

WINDS...

The deep area of low pressure over southeast Quebec will produce a
long period of very gusty winds, with sustained winds in the 20-30
mph range and gusts of 40-50 mph. The highest gusts have been
occuring along the lakeshores and across higher terrain. The strong
winds are producing significant blowing and drifting snow in areas
which receive higher amounts. This will bring near blizzard
conditions at times. It still appears that true blizzard criteria
will not be met, with the intermittent nature of northwest flow lake
effect and upslope snow not allowing blizzard conditions to last for
3 continuous hours at any one location. Also, fairly mild
temperatures not far from freezing do not promote the small, fine
snowflakes which readily blow and greatly reduce visibility.

TEMPERATURES...

Lows tonight will bottom out in the upper 20s to around 30 on the
lake plains, with mid 20s across the higher terrain. Highs on Monday
will reach the low to mid 30s on the lake plains, and upper 20s
across higher terrain. Wind chills will be in the teens tonight
through Monday.

&&

.SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/...
Monday night into Tuesday the strong stacked low over northern New
England will track northeastward toward New Brunswick and Nova
Scotia. Snow showers will persist south and east of Lake Ontario
Monday evening, but diminish overnight, as lingering synoptic
moisture shallows out overnight. Some additional minor accumulations
are expected mainly directly southeast of the lake where some lake
enhancement will help, and also along the northern Tug Hill and
Adirondacks where orographic enhancement will occur on the northwest
flow.

As the low continues tracking away from the region through the day
Tuesday, low clouds will linger across western NY as ridging noses
in from the west trapping the low-level moisture. Some light snow
showers or even flurries will linger across north central NY, but do
not much, if any, additional snow accumulation. Temperatures Monday
night and Tuesday will remain cool as the pool of coolest 850 mb air
tracks across the region, roughly -9C. The lingering cloud cover
Monday night will help keep overnight lows mild relative to the
airmass, low 20s inland to around 30 on the lake plains. Highs on
Tuesday will be in the low to mid 30s.

Dry weather will return Tuesday night as high pressure settles over
the region. However this dry trend with clearing cloud cover and
light winds will set us up for a chilly night as radiational cooling
allows lows to drop into the teens inland and mid 20s in the lake
plains.

Wednesday will start out dry and with limited cloud cover, but the
next fast moving pacific wave will approach western NY by late
Wednesday afternoon. Mid and high level clouds will thicken up
through the day Wednesday as the system approaches. Precipitation
will spread across the region from southwest to northeast late
Wednesday afternoon through Wednesday night. This precipitation may
be a mixed variety across the region, with mainly rain in the lake
plains, with a wintry mix over the higher elevations of the Southern
Tier and possibly a period of snow over the North Country. This all
looks to change to mainly spotty rain showers on Thanksgiving day.
Temperatures on Thanksgiving will be in the upper 30s to low 40s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday night a surface low will weaken in place over near Lake
Huron/Georgian Bay as its upper level support races off towards
Quebec. A few stray showers of rain or snow may linger Thursday
night, with activity tapering off from south to north.

Another more potent upper level shortwave will reach the Ohio Valley
Friday, with a surface low tracking across the Ohio Valley. This
feature will bring additional precipitation towards our region late
Friday, and then through the night. Again temperatures will remain
marginal, and will have rain/snow in the forecast with this wave.

As this Ohio Valley low tracks south of the region it will hold mild
air to the south, such that our region on the north side of the low
will have near normal air temperatures. As the low reaches the
Atlantic, it will begin to deepen over the warm ocean waters such
that an increase in northwest flow aloft will occur. This will bring
increasing chances of snow, and/or rain snow mix Saturday night and
into Sunday.

&&

.AVIATION /04Z MONDAY THROUGH FRIDAY/...
Low pressure will spin over southeast Quebec tonight through Monday,
with extensive wrap around moisture supporting widespread upslope
and lake effect snow showers across the region. This will produce
widespread IFR VSBY through Monday southeast of the lakes. KBUF and
KIAG have improved to VFR this evening as the steadier snow showers
move just east of the area. CIGS will be mainly MVFR through Monday,
with some areas of IFR across higher terrain. KROC/KART will
continue to see the worst conditons with vsby less than 1SM and cigs
less then 010.

Winds will be quite strong with gusts in the 30-40 knot range
through Monday which will produce blowing snow in areas which
receive greater amounts.

Outlook...

Tuesday...VFR/MVFR with a chance of snow showers east of Lake
Ontario.
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR with rain showers likely.
Rain may mix with snow across the North Country.
Friday...MVFR with a chance of showers, possibly mixed with snow
across the North Country.

&&

.MARINE...
A strong area of low pressure over southeast Quebec and northern New
England will remain in place through Monday. This will produce an
extended period of gale force winds on the lower Great Lakes. These
gales will continue through Monday morning on Lake Erie, lasting
through Monday evening on Lake Ontario. Winds will finally diminish
later Tuesday and Tuesday night as high pressure builds over the
Lower Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 10 AM EST Monday for NYZ012-019-
     020-085.
     Lake Effect Snow Warning until 7 PM EST Monday for NYZ002>008-
     011-013-014.
     Lake Effect Snow Advisory until 7 AM EST Monday for NYZ001.
     Lake Effect Snow Advisory until 10 AM EST Monday for NYZ021.
MARINE...Small Craft Advisory until 4 PM EST Monday for LEZ020.
         Gale Warning until 4 AM EST Monday for LEZ040-041.
         Small Craft Advisory until 4 PM EST Monday for LOZ030.
         Gale Warning until 1 PM EST Monday for LOZ042>045-062>065.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/SMITH
SHORT TERM...CHURCH
LONG TERM...THOMAS
AVIATION...HITCHCOCK/SMITH/THOMAS
MARINE...HITCHCOCK/SMITH
Hazardous weather outlook, Nov 20, 10:53 PM EST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1053 PM EST SUN NOV 20 2016

NYZ002>008-011-013-014-220400-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
LIVINGSTON-ONTARIO-
1053 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-220400-
NIAGARA-
1053 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-220400-
ALLEGANY-
1053 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-220400-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
1053 PM EST SUN NOV 20 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-220400-
NORTHERN ERIE-
1053 PM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-220400-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1053 PM EST SUN NOV 20 2016

...GALE WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-220400-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1053 PM EST SUN NOV 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-220400-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1053 PM EST SUN NOV 20 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Nov 20, 10:08 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             ROCHESTER AIRPORT       43.12N  77.68W
11/20/2016  M8.7 INCH        MONROE             NY   COOP OBSERVER

&&

EVENT NUMBER BUF1601091

JAM
Local storm report, Nov 20, 10:09 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             EAST ROCHESTER          43.11N  77.49W
11/20/2016  M6.0 INCH        MONROE             NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1601092

JAM
Local storm report, Nov 20, 10:13 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             BERGEN                  43.08N  77.94W
11/20/2016  M9.0 INCH        GENESEE            NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601093

JAM
Local storm report, Nov 20, 10:23 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1023 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             2 S FAIRPORT            43.08N  77.44W
11/20/2016  M6.2 INCH        MONROE             NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1601095

THOMAS
Local storm report, Nov 20, 10:33 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1033 PM EST SUN NOV 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             LYONS                   43.06N  76.99W
11/20/2016  M8.5 INCH        WAYNE              NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601096

THOMAS
Special weather statement, Nov 20, 11:07 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1107 PM EST SUN NOV 20 2016

NYZ001>004-011-013-014-210600-
ONTARIO-ORLEANS-LIVINGSTON-NIAGARA-WAYNE-MONROE-GENESEE-
1107 PM EST SUN NOV 20 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT ONTARIO...NORTHEASTERN
NIAGARA...NORTHEASTERN LIVINGSTON...NORTHEASTERN GENESEE...
SOUTHWESTERN WAYNE...MONROE AND ORLEANS COUNTIES...

AT 1106 PM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL
RATES OF 1 TO 2 INCHES PER HOUR IS REMAINING NEARLY STATIONARY
ACROSS THE AREA.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS BAND OF LAKE EFFECT
SNOW. VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A
MILE IN THIS BAND OF LAKE EFFECT SNOW.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...CANANDAIGUA...BROCKPORT...
GENESEO...EAST ROCHESTER...ALBION AND HILTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 12.
 INTERSTATE 90 BETWEEN EXITS 47 AND 43.

LAT...LON 4258 7758 4341 7857 4338 7774 4328 7754
      4332 7736 4276 7699 4276 7731 4267 7737
      4258 7737

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 1:36 AM ESTSpecial Weather StatementBUFGenesee, Livingston, Monroe, Ontario, Orleans, Wayne114 min
Nov 21, 4:16 AM ESTGale WarningBUF12 hr
Nov 21, 4:34 AM ESTSpecial Weather StatementBUFMonroe, Ontario, Orleans, Wayne116 min
Nov 21, 5:58 AM ESTSpecial Weather StatementBUFLewis, Oswego107 min
Nov 21, 7:16 AM ESTSpecial Weather StatementBUFMonroe, Wayne119 min
Nov 21, 1:45 PM ESTSpecial Weather StatementBUFJefferson, Lewis, Monroe, Ontario, Oswego, Wayne3 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.